Thunderstorm Wind, Fremont
- When
- April 1, 10:35 PM CST
- Where
- Fremont County, 1 mi SSE of Sidney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 40.737, -95.643
The observer reported winds in excess of 60 mph.
A cold front moved into eastern Nebraska during the afternoon of the 1st. Ahead of the cold front some moisture return from the southern Pains coupled with steep lapse-rates aloft to create marginal instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A cold front moved into eastern Nebraska during the afternoon of the 1st. Ahead of the cold front some moisture return from the southern Pains coupled with steep lapse-rates aloft to create marginal instability. Isolated to scattered thunderstorms developed along the cold front by late afternoon, developing into a line of thunderstorms before moving southeast through eastern Nebraska and into western Iowa. Isolated severe weather was reported along this line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 1, 5:30 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 630 PM CDT WED APR 1 2015 .UPDATE... ISSUED AT 625 PM CDT WED APR 1 2015 SEVERE WATCH 15 WAS ISSUED EARLIER VALID UNTIL 06Z. STORMS ALONG THE COLD FRONT IN NORTHEAST NEBRASKA HAVE PRODUCED UP TO QUARTER SIZE HAIL AND WIND GUSTS UP TO 50 MPH. BELIEVE THIS MAY TRANSITION INTO MORE OF A WIND EVENT AS WE HEAD THROUGH THE EVENING. && .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 241 PM CDT WED APR 1 2015 MAIN FOCUS IS ON THE DEVELOPING SEVERE WEATHER THREAT AS A COLD FRONT MOVES INTO THE REGION THIS AFTERNOON. THE COLD FRONT AT 19Z WAS LOCATED FROM EAST CENTRAL SD THROUGH NORTHWEST KANSAS...WITH SOME MINIMAL DEVELOPING ALONG THE COLD FRONT ACROSS WESTERN THROUGH NORTH CENTRAL NEBRASKA. HRRR MODEL HAS INDICATED CONVECTION MAY DEVELOP ALONG THE FRONT INTO ANTELOPE/KNOX COUNTIES BY 21Z...BUT THIS STILL SEEMS ABOUT 1 HOUR TOO SOON...DEFINITELY PREFERRING THE 12Z HIRES NMM/ARW AND 00Z SPC SSEO MODELS SUGGESTING DEVELOPMENT MAY HOLD OFF UNTIL 22-23Z. MEANWHILE...THE MOISTURE RETURN HAS STRUGGLED IN OUR AREA...FIRST BEING IMPEDED BY OVERNIGHT CONVECTION TO OUR SOUTH...AND NOW SURFACE DEWPOINTS HAVE BEEN MIXING DOWN DESPITE THE STRONG SOUTHERLY WINDS...WHICH AT TIMES HAVE MET WIND ADVISORY CRITERIA ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THE COMBINATION OF TEMPS IN THE LOWER 80S AND STRONG WINDS HAS LED TO VERY HIGH DANGER AS WELL. LOW 50S DEWPOINTS HAVE REACHED NORTHEAST KANSAS AND SOUTHWEST IOWA THOUGH...WE SHOULD SEE DEWPOINTS RECOVER INTO THE 50S THIS EVENING AS TEMPS COOL. BULK WIND SHEAR IS NOT THAT IMPRESSIVE AT 30-35 KNOTS INITIALLY... BUT SHOULD INCREASE TO 40 TO 50 KNOTS THROUGH THE EVENING. LOW LEVEL JET SHOULD ALSO STRENGTHEN WHICH MAY HELP BOOST STORM POTENTIAL THROUGH THE EVENING...ALTHOUGH THE LATER INTO THE EVENING...THEN INSTABILITY BEGINS TO WANE A BIT. FEELING IS THAT STORMS WILL DEVELOP IN NORTHEAST NEBRASKA BY 22-23Z...THEN DEVELOP INTO MORE OF A LINER CLUSTER OF STORMS THAT THEN MOVE ACROSS THE FORECAST AREA THROUGH THE EVENING...AND OUT OF THE AREA BY DAYBREAK THURSDAY. STORMS PROBABLY DON'T REACH LINCOLN UNTIL 8-9 PM AND OMAHA 9-10 PM...AND SOUTHEAST NE AND SOUTHWEST IA EVEN LATER. SOME AREAS COULD GET AROUND AN INCH OF RAIN PLUS OR MINUS...BUT STILL WELL WITHIN 3 HOURLY FLASH FLOOD GUIDANCE VALUES OF JUST OVER 2 INCHES. DRY AND COOLER BUT STILL ABOVE NORMAL WEATHER EXPECTED FOR THURSDAY. ANOTHER WEAK WAVE MOVES OUT OF THE CENTRAL ROCKIES THURSDAY NIGHT WHICH COULD BRING A FEW SHOWERS TO THE SOUTHERN HALF OF THE FORECAST AREA...THEN EVEN COOLER FOR FRIDAY WITH BELOW NORMAL TEMPERATURES. SATURDAY SHOULD BE ANOTHER BEAUTIFUL DAY WITH TEMPS BACK INTO THE MID/UPPER 60S WITH BREEZY CONDITIONS DEVELOPING. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 241 PM CDT WED APR 1 2015 EASTER SUNDAY SHOULD ALSO BE ANOTHER BEAUTIFUL DAY WITH LOTS OF SUNSHINE AND TEMPS IN THE UPPER 60S. AS WEAK SOUTHWEST FLOW ALOFT REDEVELOPS LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK...THERE COULD BE ISOLATED CHANCES FOR SHOWERS/STORMS SUNDAY NIGHT THROUGH ABOUT TUESDAY...ALTHOUGH THERE ARE SOME MODEL DISCREPANCIES BETWEEN GFS/ECMWF AND THUS CONFIDENCE IS LOW ON THE DETAILS AT THIS TIME. && .AVIATION...(00Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 625 PM CDT WED APR 1 2015 COLD FRONT AND ASSOCIATED SEVERE STORMS WERE LOCATED OVER KOFK AT TAF ISSUANCE. STORMS WILL PROBABLY BE EAST OF KOFK BY 01Z. KLNK/KOMA WELL AHEAD OF THE COLD FRONT AT TAF ISSUANCE WITH VFR CONDITIONS...BUT WITH SOUTHERLY WINDS AT 20 GUSTING TO 30 KNOTS. STORMS ARRIVE AT KLNK BY 03Z AND KOMA BY 04Z. STORMS AFFECT THESE TWO LOCATIONS THROUGH ABOUT 08-09Z...THEN VFR AFTERWARD. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && UPDATE...DEWALD SHORT TERM...DEWALD LONG TERM...DEWALD AVIATION...DEWALD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 539 PM CDT WED APR 1 2015 IAZ043-055-056-069-079-080-090-091-NEZ012-015-017-018-030>034- 042>045-050>053-065>068-078-088>093-021245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-CEDAR-THURSTON-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING- BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY- SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 539 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY VERY HIGH FIRE DANGER WILL REMAIN IN PLACE IN ADVANCE OF A COLD FRONT UNTIL ABOUT 7 TO 8 PM. SCATTERED SEVERE TO THUNDERSTORMS WILL CONTINUE DEVELOP LATE THIS AFTERNOON OVER NORTHEAST NEBRASKA THEN SPREAD SLOWLY SOUTHEAST INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TONIGHT. SOME STORMS MAY BE SEVERE EARLY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THE THREAT FOR SEVERE STORMS SHOULD DIMINISH AS WE HEAD TOWARD MIDNIGHT. HOWEVER SOME AREAS OF HEAVY RAIN WILL BE POSSIBLE AS RAIN AND ISOLATED THUNDERSTORMS WILL BE SLOW TO CLEAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. RAINFALL AMOUNTS OVER AN INCH ARE POSSIBLE ALONG INTERSTATE 80. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORM ACTIVITY WILL COME SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING. NEZ011-016-021245- KNOX-ANTELOPE- 539 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR THUNDERSTORM ACTIVITY WILL COME SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. DEWALD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
928 PM CDT WED APR 1 2015
NEZ065-066-078-088-089-020330-
JEFFERSON NE-SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE-
928 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SALINE...JEFFERSON...GAGE...
SOUTHWESTERN LANCASTER AND SEWARD COUNTIES UNTIL 1030 PM CDT...
AT 927 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GRESHAM TO CHESTER...
AND MOVING EAST AT 45 MPH TOWARD SOUTHEAST NEBRASKA.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS...AND THEY COULD INTENSIFY.
LOCATIONS IMPACTED INCLUDE...
BEATRICE...SEWARD...CRETE...FAIRBURY...MILFORD...WILBER...WYMORE...
FRIEND...UTICA...DORCHESTER...DE WITT...CORTLAND...PLYMOUTH...BEAVER
CROSSING...BLUE SPRINGS...ODELL...DILLER...STAPLEHURST...WESTERN AND
CLATONIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 136 IN NEBRASKA BETWEEN MILE MARKERS 141 AND 183.
HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 1 AND 43.
INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 390.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4104 9737 4104 9698 4054 9669 4001 9659
4000 9737
TIME...MOT...LOC 0227Z 268DEG 37KT 4097 9741 4002 9762
NIETFELDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT WED APR 1 2015
IAZ055-056-069-079-NEZ045-051>053-066>068-020415-
SHELBY IA-MILLS IA-HARRISON IA-POTTAWATTAMIE IA-DOUGLAS NE-CASS NE-
LANCASTER NE-OTOE NE-WASHINGTON NE-SAUNDERS NE-SARPY NE-
1014 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POTTAWATTAMIE...
SOUTHEASTERN HARRISON...SOUTHWESTERN SHELBY...NORTHWESTERN MILLS...
CASS...DOUGLAS...SOUTHEASTERN WASHINGTON...LANCASTER...NORTHWESTERN
OTOE...SOUTHEASTERN SAUNDERS AND SARPY COUNTIES UNTIL 1115 PM CDT...
AT 1013 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF LOGAN
TO 9 MILES SOUTH OF VALPARAISO...AND MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OMAHA...LINCOLN...COUNCIL BLUFFS...BELLEVUE...PAPILLION...LA VISTA...
PLATTSMOUTH...RALSTON...GRETNA...WAVERLY...MISSOURI VALLEY...
ASHLAND...VALLEY...HICKMAN...LOGAN...SPRINGFIELD...YUTAN...
LOUISVILLE...WEEPING WATER AND TREYNOR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHWESTERN IOWA AND SOUTHEASTERN NEBRASKA.
LAT...LON 4148 9535 4099 9582 4058 9672 4093 9691
4178 9566
TIME...MOT...LOC 0313Z 306DEG 15KT 4171 9567 4095 9678
NIETFELD/BCMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1034 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL LINCOLN 40.82N 96.69W
04/01/2015 E1.00 INCH LANCASTER NE LAW ENFORCEMENT
&&
CZAPOTOCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1113 PM CDT WED APR 1 2015
IAZ090-NEZ068-089>093-020515-
FREMONT IA-NEMAHA NE-RICHARDSON NE-JOHNSON NE-GAGE NE-PAWNEE NE-
OTOE NE-
1113 PM CDT WED APR 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FREMONT...
NORTHWESTERN RICHARDSON...JOHNSON...NEMAHA...SOUTHEASTERN GAGE...
PAWNEE AND SOUTHEASTERN OTOE COUNTIES UNTIL 1215 AM CDT...
AT 1113 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SYRACUSE TO NEAR
TECUMSEH TO 8 MILES NORTHEAST OF BLUE SPRINGS...AND MOVING EAST
AT 30 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
SOME OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...SYRACUSE...TECUMSEH...WYMORE...PAWNEE CITY...HUMBOLDT...
PERU...BLUE SPRINGS...JOHNSON...COOK...ODELL...TABLE ROCK...
TALMAGE...LORTON...NEMAHA...FILLEY...BROWNVILLE...BARNESTON...BROCK
AND ELK CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4001 9684 4023 9676 4039 9636 4068 9618
4058 9564 4058 9577 4053 9577 4052 9575
4053 9570 4056 9568 4054 9565 4052 9566
4051 9570 4050 9568 4047 9570 4046 9567
4032 9567 4001 9615
TIME...MOT...LOC 0413Z 269DEG 24KT 4069 9614 4040 9628 4024 9657
NIETFELD/BCMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1124 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND GST MURRAY 40.92N 95.93W
04/01/2015 E60 MPH CASS NE TRAINED SPOTTER
&&
VDEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST 3 W PACIFIC JUNCTION 41.02N 95.86W
04/01/2015 E50.00 MPH MILLS IA TRAINED SPOTTER
&&
CZAPOTOCThe Omaha radar (KOAX), 89 km away, was scanning. The volume nearest the first event began at 04:37 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
The observer reported winds in excess of 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558392, 558393.